have recently realized that I have been suffering from medication induced headaches for some time now. When my daughter was born over a year ago my migraines increased in frequency and severity. The only way that I could find to deal with them was to take my blessed fiorinal #3. I began taking it more frequently than I had before. You've heard this story a million times I'm sure and as a nurse I know intellectually the implications of the medication. I was also aware of the problem as it evolved. But with the fiorinal I could keep going so I kept taking it. and by the way, it gave me a false strength and sense of euphoria which never hurts either. I started going through a prescription in no time flat, lately averaging 4 pills per day (2 at a time). I finally got tired of feeling like an addict(although I guess thats what I am) and having to ask for more pills. I convinced my doctor that I had developed a tolerance and a dependency to the medication. I wasn't impressed with the way he dealt with it, but he's a new MD and he's new to me (we just relocated a couple of months ago). He gave me a RX for fiorinal(without codeine) and instructed me to take 1 tab Q12H PRN. I figured I could kick the codeine without weaning so I didn't call him back to change the order. I'll admit, though, I also felt like I would be "begging" for more drugs if I were to call him back. Anyways, he told me he didn't want to hear from me for a week for a refill(he gave me 14 pills). I've done ok but I've taken the 2 allotted pills at once usually early in the day for the first 5 days. Then I will wean to one pill. I still have daily headaches. The dose doesn't really touch them. I've been staggering tylenol in between. I've only taken my Zomig 3 times this week. I hate this because I'm taking so much medication (I was before too, but it still bothers me because I don't get much relief.) My purpose for this inquiry beyond just being able to discuss my condition with someone who may understand is to ask how fiorinal is usually withdrawn and if there is anything I could take to relieve my headaches better? I am due to see a neurologist in two weeks, in the meantime I will go down to one fiorinal per day. I understand your role and I would not divulge my sources but as a nurse I have always been a strong advocate for my care and do not hesitate to suggest things to my doctor if I feel strongly about it. Ironic because I am not normally very assertive. I appreciate your attention in this matter.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.